Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 24, 2013, 3:45 PM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 24, 2013, 9:23 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 3:45 PM EDT (19:45 UTC)
- In effect from
- Mar 24, 2013, 9:23 PM EDT
- Expired
- Mar 25, 2013, 8:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174 WWUS74 KMRX 241945 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT SUN MAR 24 2013 ...VERY WINDY CONDITIONS EXPECTED LATE TONIGHT THROUGH EARLY MONDAY EVENING... .A POWERFUL LOW PRESSURE SYSTEM WITH A STRONG WIND FIELD WILL MOVE EAST ACROSS THE OHIO VALLEY TONIGHT INTO MONDAY EXITING ACROSS THE MIDDLE ATLANTIC COAST LATER IN THE DAY. WINDS WILL STRENGTHEN OUT OF THE SOUTHWEST AT 10 TO 20 MPH THIS EVENING...INCREASING TO 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH AFTER MIDNIGHT. DURING THE DAY MONDAY WINDS WILL GRADUALLY SHIFT TO THE WEST WITH SPEEDS AROUND 15 TO 30 MPH IN THE GREAT VALLEY BUT CLOSER TO 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS. THE STRONG WESTERLY FLOW WILL EVENTUALLY DROP BELOW ADVISORY CRITERIA LATER MONDAY EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250345- /O.NEW.KMRX.WI.Y.0010.130325T0600Z-130326T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 345 PM EDT SUN MAR 24 2013 /245 PM CDT SUN MAR 24 2013/ ...WIND ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 PM EDT /7 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 PM EDT /7 PM CDT/ MONDAY. * EVENT...SOUTHWEST WINDS 10 TO 25 MPH THIS EVENING BECOMING WEST AT 20 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH LATER TONIGHT CONTINUING THROUGH EARLY MONDAY EVENING. * TIMING...BEGINNING AFTER MIDNIGHT AND DIMINISHING EARLY MONDAY EVENING * IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
4 follow-up statements
766 WWUS74 KMRX 250123 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 923 PM EDT SUN MAR 24 2013 ...VERY WINDY CONDITIONS EXPECTED TONIGHT THROUGH EARLY MONDAY EVENING... .A POWERFUL LOW PRESSURE SYSTEM WITH A STRONG WIND FIELD CONTINUES TO MOVE EAST ACROSS THE OHIO VALLEY TONIGHT INTO MONDAY EXITING ACROSS THE MIDDLE ATLANTIC COAST LATE IN THE DAY. WINDS WILL STRENGTHEN OUT OF THE SOUTHWEST THIS EVENING...INCREASING TO 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. DURING THE DAY MONDAY WINDS WILL GRADUALLY SHIFT TO THE WEST WITH SPEEDS AROUND 15 TO 30 MPH IN THE TENNESSEE VALLEY BUT CLOSER TO 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS. THE STRONG WESTERLY FLOW WILL EVENTUALLY DROP BELOW ADVISORY CRITERIA LATER MONDAY EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250930- /O.EXT.KMRX.WI.Y.0010.130325T0123Z-130326T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 923 PM EDT SUN MAR 24 2013 /823 PM CDT SUN MAR 24 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ MONDAY... * EVENT...SOUTHWEST WINDS 15 TO 30 MPH THIS EVENING BECOMING WEST AT 20 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH LATE TONIGHT AND CONTINUING THROUGH EARLY MONDAY EVENING. * TIMING...FROM NOW THROUGH MONDAY AND DIMINISHING EARLY MONDAY EVENING * IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TD
612 WWUS74 KMRX 250730 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 330 AM EDT MON MAR 25 2013 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY... .A STRONG PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES...AND A HIGH PRESSURE AREA OVER THE PLAINS... WILL GENERATE VERY STRONG WESTERLY WINDS TODAY ACROSS THE SOUTHERN APPALACHIAN REGION. THESE WINDS SHOULD GRADUALLY WEAKEN BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251600- /O.CON.KMRX.WI.Y.0010.000000T0000Z-130326T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 330 AM EDT MON MAR 25 2013 /230 AM CDT MON MAR 25 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TODAY UNTIL SHORTLY AFTER SUNSET. * IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DMG
781 WWUS74 KMRX 251321 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 921 AM EDT MON MAR 25 2013 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE REGION TODAY... .A STRONG PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES...AND A HIGH PRESSURE AREA OVER THE PLAINS... WILL GENERATE VERY STRONG WESTERLY WINDS TODAY ACROSS THE SOUTHERN APPALACHIAN REGION. THESE WINDS SHOULD GRADUALLY WEAKEN BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-252130- /O.CON.KMRX.WI.Y.0010.000000T0000Z-130326T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 921 AM EDT MON MAR 25 2013 /821 AM CDT MON MAR 25 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TODAY UNTIL SHORTLY AFTER SUNSET. * IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
240 WWUS74 KMRX 251847 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT MON MAR 25 2013 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE REGION THROUGH EARLY EVENING... .A STRONG PRESSURE GRADIENT BETWEEN A RETREATING LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES...AND A HIGH PRESSURE AREA OVER THE PLAINS...WILL CONTINUE TO GENERATE VERY STRONG WESTERLY WINDS ACROSS THE SOUTHERN APPALACHIAN REGION. THESE WINDS SHOULD GRADUALLY WEAKEN BELOW ADVISORY CRITERIA AFTER SUNSET THIS EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-130326T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 247 PM EDT MON MAR 25 2013 /147 PM CDT MON MAR 25 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON UNTIL SHORTLY AFTER SUNSET. * IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:27 PM EDT, 18 minutes earlier.
Area forecast discussion, Mar 24, 3:27 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT SUN MAR 24 2013
.SHORT TERM...(TONIGHT THROUGH TUESDAY)...OTHER THAN THE SLIGHTLY
PROLONGED DRY SLOT THIS AFTERNOON...FORECAST LOOKS ON TRACK. STRONG
LOW PRESSURE SYSTEM TRACKING NE FROM WRN KY THIS AFTERNOON WITH
CONVECTION DEVELOPING ALONG THE FRONTAL BOUNDARY. TSRA HAVE BEEN
PRODUCING 1/2 TO 3/4 INCH HAIL OVER MIDDLE TN...ALTHO INSTABILITY
MAY DIMINISH BY THE TIME THIS ACTIVITY REACHES OUR WRN COUNTIES.
WESTERLY WINDS KICK IN AND RAIN SHOWERS CHANGE TO SNOW SHOWERS
AFTER 06Z MONDAY...AS THE LOW TRACKS FURTHER NE. TRENDED CLOSE TO
PREVIOUS SNOW AMOUNTS IN THE WATCH AREA...WITH THE ADDITION OF
GENERALLY 1 TO 3 INCH AMOUNTS FOR OUR PLATEAU COUNTIES AND LOWER
ELEVATIONS OF NE TN BY TUESDAY. LAPSE RATES ARE QUITE STEEP ON
TUESDAY WITH LOW LEVEL CAPE NEAR 100 J/KG...SO ADDITIONAL SNOW
ACCUMS AT LEAST THROUGH DAYTIME TUESDAY.
WATCH AREA WAS UPGRADED TO A WINTER STORM WARNING. STRONG GRADIENT
IN PLACE BEHIND THE PASSING LOW PRESSURE SYSTEM...SO POSTED A WIND
ADVISORY FOR ENTIRE FORECAST AREA THROUGH MONDAY AFTERNOON.
HEAVY RAIN IN CHA AREA OVERNIGHT HAS SENT THE SOUTH CHICKAMAUGA
CREEK ON A MINOR RISE TODAY...BUT APPEARS TO BE HEADED TOWARD A
CREST BETWEEN 17 AND 18 FEET AT THIS POINT...JUST BELOW THE FLOOD
STAGE OF 18 FEET.
THANKS TO ADJACENT NWS OFFICES FOR COORDINATION ON THIS LATE MARCH
WINTRY WEATHER SYSTEM.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...NASTY EASTERN U.S. UPPER
TROUGH WILL BE IN NO HURRY TO EXIT WITH HINTS OF SUFFICIENT MOISTURE
AND WEAK SHORT WAVE ENERGY DROPPING THROUGH THE PREVAILING NORTHWEST
FLOW MAINLY TUESDAY NIGHT. LEFT A SLIGHT CHANCE FOR A SNOW SHOWER IN
THE HIGHER TERRAIN ACROSS SOUTHWEST VIRGINIA AND ALONG THE TN-NC
BORDER THROUGH WEDNESDAY IN THIS PATTERN. WAS ABLE TO HOLD ONTO THE
DRY PERIOD FROM WEDNESDAY NIGHT THROUGH FRIDAY. FORECAST UNCERTAINTY
DEFINITELY INCREASES DURING THE LAST PART OF THE EXTENDED WITH
GFS/ECMWF SOLUTIONS DIVERGING INTO THE WEEKEND. APPLIED A PERIOD OF
SLIGHT CHANCE POPS FOR RAIN SHOWERS FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT FOR REMOTE POSSIBILITY OF ANOTHER WEAK SHORT WAVE
DROPPING OUT OF THE GREAT LAKES/NORTHERN PLAINS INTO THE SOUTHERN
APPALACHIAN REGION. STAYED SEVERAL DEGREES BELOW MOS TEMPERATURE
GUIDANCE IN THE NEVER ENDING EASTERN U.S. COLD PATTERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 36 43 32 46 29 / 50 20 10 30 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 36 40 31 42 29 / 60 40 40 30 10
OAK RIDGE, TN 35 40 32 42 29 / 60 40 40 30 10
TRI CITIES AIRPORT, TN 32 38 29 39 26 / 80 60 70 40 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 8 PM EDT /7 PM CDT/
MONDAY FOR THE FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT
SMOKY MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE
SMOKY MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...
HAMILTON...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...
LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...
UNICOI...UNION...WASHINGTON TN...WEST POLK.
WINTER STORM WARNING FROM 2 AM MONDAY TO 6 PM EDT TUESDAY FOR
THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...UNICOI.
VA...WIND ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WINTER STORM WARNING FROM 2 AM MONDAY TO 6 PM EDT TUESDAY FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
WISE.
&&
TGHazardous weather outlook, Mar 24, 5:00 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SUN MAR 24 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION LATE THIS AFTERNOON AND EARLY EVENING...CREATING A LINE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG TO SEVERE LATE THIS AFTERNOON AND EARLY EVENING...BRINGING THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS. UNSEASONABLY COLD AIR WILL THEN MOVE INTO THE REGION TONIGHT BEHIND THIS COLD FRONT...WITH RAIN QUICKLY CHANGING OVER TO SNOW. LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE BEFORE SUNRISE...ESPECIALLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WESTERLY WINDS WILL STRENGTHEN ACROSS THE REGION ON MONDAY...WITH SNOW SHOWERS AND RAIN SHOWERS CONTINUING TO AFFECT THE REGION. MODERATE TO SIGNIFICANT SNOWFALL ACCUMULATIONS COULD DEVELOP ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET BY TUESDAY AFTERNOON. PLEASE SEE THE WINTER STORM WATCH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR HAIL AND WIND REPORTS...AND THEN AGAIN ON MONDAY AND TUESDAY FOR SNOWFALL REPORTS. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:40 PM EDT | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 50 hr |
Nearby
Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.